Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 3, 2007, 6:51 PM CDT for Harris County, Liberty County, Texas. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 6:51 PM CDT (23:51 UTC)
- Expired
- May 3, 2007, 8:00 PM CDT
- In force
- 69 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
Counties Harris County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 59 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:03 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 3, 3:03 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT THU MAY 3 2007
.UPDATE...
SPC HAS ISSUED TORNADO WATCH 219 THROUGH 04Z. ZONES OUT SHORTLY
WITH THE NEW HEADLINE. 43
&&
.PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 3 2007/
DISCUSSION...
DESPITE RELATIVELY DEEP MOISTURE AND FAVORABLE UPPER LEVEL
WINDS... CONVECTION HAS HAD A DIFFICULT TIME DEVELOPING TODAY. PER
OUR AFTERNOON DISCUSSION YESTERDAY...MESO-SCALE INFLUENCES SEEM TO
HAVE DELAYED THE ATMOSPHERES ABILITY TO RECHARGE. CONVECTIVE TEMPS
ARE IN THE LOWER 80S AND NOW THAT TEMPS ARE 81-83...THE RADAR HAS
BEGUN TO SHOW MORE SIGNS OF LIFE. WILL KEEP POPS IN THE CHANCE
CATEGORY OVER THE EAST AND SLIGHT CHANCE WEST. INSTABILITY
PARAMETERS STILL FAVOR A FEW STORMS BECOMING SEVERE. SEE SWOMCD
00665 FOR FURTHER DETAILS. THE BACK SIDE OF THE UPPER LEVEL TROUGH
REMAINS CLOSE ENOUGH TO THE NORTHERN HALF OF SE TX ON FRIDAY TO
WARRANT 20 POPS. OTHERWISE A BUILDING RIDGE WILL USHER IN MUCH
WARMER TEMPS AND LOWER RAIN CHANCES. SW FLOW ALOFT WILL BRING A
SERIES OF WEAK DISTURBANCES ACROSS CENTRAL TEXAS SUN-WED. HAVE
BROAD-BRUSHED 20 POPS FOR ISOLATED SHOWERS THAT WILL BE POSSIBLE
AS THE DISTURBANCES PUSH ACROSS.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 88 72 88 71 / 20 20 10 10 10
HOUSTON (IAH) 70 87 71 89 72 / 40 10 10 10 10
GALVESTON (GLS) 74 82 74 83 74 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...43Hazardous weather outlook, May 3, 3:31 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 331 PM CDT THU MAY 3 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-042045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 331 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...LATE AFTERNOON AND TONIGHT TORNADO WATCH IN EFFECT THROUGH 11 PM FOR MUCH OF SOUTHEAST TEXAS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH ACROSS EAST TEXAS THROUGH THIS EVENING. TEMPERATURES HAVE WARMED INTO THE LOWER 80S LATE THIS AFTERNOON AND THIS HAS ALLOWED THUNDERSTORMS TO DEVELOP. WIND SHEAR IS EXPECTED TO STRENGTHEN THIS EVENING AND THIS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR SEVERE STORMS...SOME POSSIBLY TORNADIC. SINCE TEMPERATURES ALOFT ARE RATHER COLD...SOME OF THE STORMS COULD PRODUCE LARGE HAIL. BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE BUT DUE TO RELATIVELY FAST STORM MOTION...EXCESSIVE RAIN IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:33 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 42 min |
| May 2, 10:06 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 39 min |
| May 2, 10:16 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes | 44 min |
| May 2, 10:43 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 47 min |
| May 2, 11:22 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 38 min |
| May 2, 11:41 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 64 min |
| May 3, 3:37 AM CDT | Flash Flood Warning | HGX | Harris | 53 min |
| May 3, 3:52 AM CDT | Flash Flood Warning | HGX | Chambers | 68 min |
| May 3, 3:50 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 25 min |
| May 3, 4:20 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 41 min |
| May 3, 4:31 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 44 min |
| May 3, 4:39 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 51 min |
| May 3, 4:42 PM CDT | Tornado Warning | HGX | Polk | 48 min |
| May 3, 4:49 PM CDT | Tornado Warning | HGX | Montgomery | 41 min |
| May 3, 5:03 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 42 min |
| May 3, 5:16 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 23 min |
| May 3, 5:26 PM CDT | Tornado Warning | HGX | Harris, Liberty, Montgomery | 49 min |
| May 3, 5:42 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 14 min |
| May 3, 6:11 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 49 min |
| May 3, 6:14 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery | 46 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.